Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 419, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 27, 2016, 5:40 PM CDT for Carter County, Garvin County, Stephens County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2016, 5:40 PM CDT (22:40 UTC)
- Expired
- May 27, 2016, 6:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Carter County, OK, Garvin County, OK, Stephens County, OK
The radar
The Norman radar (KTLX), 97 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:32 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:55 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 27, 2:55 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Norman OK 255 PM CDT FRI MAY 27 2016 .DISCUSSION... Scattered thunderstorms...some possibly severe...expected late this afternoon and early evening. Greatest chance for severe reports expected over northwest Oklahoma where wind potential will exist with storms coming out of panhandle (associated with mid level front) and over north-central Oklahoma ahead of diffuse frontal boundary/dryline. Northern portions of Oklahoma will be influenced less by inversion/subsidence from remnant Texas MCS. storms near and south of I-40 are expected to be more isolated in nature. Pops will continue into the evening and overnight hours as mid level trough progresses over the region. Thunderstorm chances will be mainly confined to far southern/southeast portions of CWA Saturday. Most models consistent in showing signal for weak mid level wave passing over Southern Rockies helping to induce scattered to numerous showers and storms late Sunday into Monday. Next upper trough approaches next week with moist airmass in place to support potential for another wet week. Flow will not be overly strong based on longer term models with main concern through the week being threat of flooding rains. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 63 85 66 84 / 40 10 20 40 Hobart OK 58 87 65 84 / 10 10 10 40 Wichita Falls TX 61 90 67 86 / 10 10 20 30 Gage OK 54 85 62 83 / 30 10 10 50 Ponca City OK 61 83 63 85 / 60 20 20 40 Durant OK 68 87 68 86 / 30 20 30 30 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 06/11
Hazardous weather outlook, May 27, 12:10 PM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1210 PM CDT FRI MAY 27 2016 OKZ004>048-050>052-TXZ083>090-281345- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1210 PM CDT FRI MAY 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A RISK FOR SEVERE STORMS ACROSS OKLAHOMA THIS AFTERNOON AND EVENING. LOCATION... THE SLIGHT RISK AREA COVERS LOCATIONS EAST OF LINE EXTENDING FROM FREEDOM...TO WEATHERFORD...TO LAWTON...AND NORTH AND WEST OF A LINE FROM DUNCAN TO SULPHUR...TO SEMINOLE. ACROSS THE REST OF OKLAHOMA AND WESTERN NORTH TEXAS...THERE IS A MARGINAL RISK OF SEVERE STORMS. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE 2 PM TO 10 PM. IMPACTS... STORMS MAY PRODUCE: VERY HEAVY RAINFALL...LEADING TO AREAS OF FLOODING. HAIL UP TO THE SIZE OF GOLF BALLS OR SLIGHTLY LARGER. WIND GUSTS 60 TO 70 MPH. DISCUSSION... WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...AS AN UPPER LEVEL TROUGH MOVES ACROSS THE SOUTHERN AND CENTRAL PLAINS. STRONG SHEAR AND MODEST INSTABILITY MAY RESULT IN A FEW SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...ESPECIALLY WITHIN THE SLIGHT RISK AREA. MOST OF THE STORMS WILL MOVE EAST OF THE AREA BY MID EVENING. .HEAVY RAINFALL... FLOODING WILL BE LIKELY WHERE THUNDERSTORMS MOVE SLOWLY...AND WHERE HEAVY RAINFALL HAS OCCURRED RECENTLY. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED EACH DAY. THERE IS A MARGINAL RISK OF SEVERE STORMS OVER SOUTHEAST OKLAHOMA ON SATURDAY...AND OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS ON SUNDAY. STRONG STORMS WILL BE POSSIBLE THROUGH THURSDAY...BUT THE RISK OF SEVERE STORMS WILL BE LOWER. .HEAVY RAIN... LOCALIZED FLOODING WILL REMAIN A CONCERN THROUGH THE MIDDLE OF NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, May 27, 5:15 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
515 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL MEDFORD 36.81N 97.73W
05/27/2016 E1.50 INCH GRANT OK PUBLIC
0512 PM HAIL MEDFORD 36.81N 97.73W
05/27/2016 E2.00 INCH GRANT OK PUBLIC
&&
DDWSpecial weather statement, May 27, 5:15 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
515 PM CDT FRI MAY 27 2016
OKZ027-028-039-040-272300-
GRADY OK-MCCLAIN OK-GARVIN OK-STEPHENS OK-
515 PM CDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRADY...SOUTHWESTERN
MCCLAIN...NORTHWESTERN GARVIN AND NORTH CENTRAL STEPHENS COUNTIES
UNTIL 600 PM CDT...
AT 513 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MARLOW...MOVING
NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
MARLOW...LINDSAY...RUSH SPRINGS...BRAY...ALEX...BRADLEY...COX CITY AND ERIN
SPRINGS.
LAT...LON 3456 9788 3467 9808 3494 9775 3486 9757
3473 9745
TIME...MOT...LOC 2213Z 234DEG 27KT 3464 9792
KURTZLocal storm report, May 27, 5:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
524 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 2 SSW RENFROW 36.90N 97.67W
05/27/2016 E1.00 INCH GRANT OK TRAINED SPOTTER
&&
OUNLocal storm report, May 27, 5:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
527 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 3 N MARLOW 34.69N 97.96W
05/27/2016 E1.00 INCH GRADY OK TRAINED SPOTTER
&&
OUNSpecial weather statement, May 27, 5:28 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 528 PM CDT FRI MAY 27 2016 OKZ007-008-012-272300- GRANT OK-KAY OK-GARFIELD OK- 528 PM CDT FRI MAY 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT...NORTHWESTERN KAY AND NORTHEASTERN GARFIELD COUNTIES UNTIL 600 PM CDT... AT 525 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HUNTER...MOVING NORTHEAST AT 20 TO 25 MPH. OTHER STRONG STORMS WERE LOCATED NORTH OF RENFROW AND EAST OF DEER CREEK. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... LAT...LON 3699 9723 3650 9757 3660 9783 3700 9763 TIME...MOT...LOC 2225Z 217DEG 18KT 3661 9769 SIX
Special weather statement, May 27, 5:36 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT FRI MAY 27 2016
OKZ039-040-046-272300-
CARTER OK-GARVIN OK-STEPHENS OK-
536 PM CDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARTER...
SOUTHWESTERN GARVIN AND EASTERN STEPHENS COUNTIES UNTIL 600 PM CDT...
AT 533 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
VELMA...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
VELMA...RATLIFF CITY AND PERNELL.
LAT...LON 3435 9784 3446 9793 3462 9765 3456 9751
3444 9748
TIME...MOT...LOC 2233Z 242DEG 23KT 3443 9782
KURTZThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:04 PM CDT | Special Weather Statement | OUN | Beckham | 26 min |
| May 26, 7:22 PM CDT | Special Weather Statement | OUN | Kiowa | 23 min |
| May 26, 7:32 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Dewey, Ellis, Roger Mills | 43 min |
| May 26, 7:33 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 42 min |
| May 26, 7:58 PM CDT | Areal Flood Advisory | OUN | Ellis, Harper | 3 hr |
| May 26, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods | 50 min |
| May 26, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 47 min |
| May 26, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Ellis, Roger Mills, Woodward | 45 min |
| May 26, 8:23 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 52 min |
| May 26, 8:24 PM CDT | Tornado Warning | OUN | Ellis | 36 min |
| May 26, 8:53 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 52 min |
| May 26, 8:53 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 40 min |
| May 26, 8:57 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Major, Woods, Woodward | 37 min |
| May 26, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Major, Roger Mills, Woodward | 47 min |
| May 26, 8:59 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 31 min |
| May 26, 9:01 PM CDT | Tornado Warning | OUN | Ellis, Woodward | 33 min |
| May 26, 9:08 PM CDT | Areal Flood Advisory | OUN | Ellis, Roger Mills, Woodward | 3 hr |
| May 26, 9:30 PM CDT | Tornado Warning | OUN | Roger Mills | 30 min |
| May 26, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 45 min |
| May 26, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Major, Roger Mills, Woodward | 45 min |
| May 26, 9:57 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 48 min |
| May 26, 9:59 PM CDT | Tornado Warning | OUN | Ellis, Roger Mills | 35 min |
| May 26, 10:14 PM CDT | Flash Flood Warning | OUN | Dewey, Ellis, Roger Mills, Woodward | 4 hr |
| May 26, 10:29 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Dewey, Ellis, Major, Roger Mills and 2 more | 46 min |
| May 26, 10:33 PM CDT | Areal Flood Advisory | OUN | Comanche, Kiowa, Tillman | 3 hr |
| May 26, 10:34 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 26 min |
| May 26, 10:41 PM CDT | Flash Flood Warning | OUN | Comanche | 2 hr |
| May 26, 10:42 PM CDT | High Wind Warning | OUN | Caddo, Canadian, Grady | 78 min |
| May 26, 10:44 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 27 min |
| May 26, 10:57 PM CDT | Special Weather Statement | OUN | Grady | 33 min |
| May 26, 11:02 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 28 min |
| May 26, 11:16 PM CDT | Special Weather Statement | OUN | Major | 29 min |
| May 26, 11:19 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 41 min |
| May 27, 12:10 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 35 min |
| May 27, 12:16 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 44 min |
| May 27, 4:23 AM CDT | Special Weather Statement | OUN | Carter, Love | 67 min |
| May 27, 4:53 AM CDT | Areal Flood Advisory | OUN | Carter, Love | 37 min |
| May 27, 5:02 AM CDT | Special Weather Statement | OUN | Carter | 28 min |
| May 27, 7:32 AM CDT | Special Weather Statement | OUN | Carter, Garvin, Jefferson, Love, Murray | 58 min |
| May 27, 2:02 PM CDT | Special Weather Statement | OUN | Grant | 28 min |
| May 27, 2:25 PM CDT | Special Weather Statement | OUN | Grant | 35 min |
| May 27, 2:56 PM CDT | Special Weather Statement | OUN | Grant | 34 min |
| May 27, 3:09 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 51 min |
| May 27, 3:48 PM CDT | Areal Flood Advisory | OUN | Grant | 117 min |
| May 27, 3:54 PM CDT | Special Weather Statement | OUN | Alfalfa | 36 min |
| May 27, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 38 min |
| May 27, 4:26 PM CDT | Special Weather Statement | OUN | Comanche | 34 min |
| May 27, 4:42 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 35 min |
| May 27, 4:45 PM CDT | Special Weather Statement | OUN | Grant | 30 min |
| May 27, 4:48 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 42 min |
| May 27, 4:51 PM CDT | Special Weather Statement | OUN | Stephens | 24 min |
| May 27, 5:15 PM CDT | Special Weather Statement | OUN | Stephens | 45 min |
| May 27, 5:28 PM CDT | Special Weather Statement | OUN | Grant | 32 min |
| May 27, 5:30 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 45 min |
| May 27, 5:36 PM CDT | Special Weather Statement | OUN | Stephens | 24 min |
| May 27, 5:45 PM CDT | Special Weather Statement | OUN | Grady | 30 min |
| May 27, 5:46 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain | 44 min |
| May 27, 5:49 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay | 41 min |
| May 27, 6:11 PM CDT | Special Weather Statement | OUN | Cleveland, Garvin, McClain | 49 min |
| May 27, 6:19 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 41 min |
| May 27, 6:22 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 38 min |
| May 27, 6:27 PM CDT | Special Weather Statement | OUN | Garvin, Murray | 33 min |
| May 27, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma | 40 min |
| May 27, 6:43 PM CDT | Special Weather Statement | OUN | Garfield | 32 min |
| May 27, 6:45 PM CDT | Areal Flood Advisory | OUN | Grant, Kay | 3 hr |
| May 27, 6:46 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble | 44 min |
| May 27, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 52 min |
| May 27, 6:57 PM CDT | Special Weather Statement | OUN | Garvin | 48 min |
| May 27, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 48 min |
| May 26, 7:02 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 28 min |
| May 26, 7:34 PM CDT | Special Weather Statement | OUN | Foard | 26 min |
| May 26, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Knox | 45 min |
| May 26, 8:04 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 41 min |
| May 26, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 50 min |
| May 26, 8:48 PM CDT | Tornado Warning | OUN | Foard | 27 min |
| May 26, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Wilbarger | 45 min |
| May 27, 3:25 AM CDT | Special Weather Statement | OUN | Clay | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.